Lancaster EPrints

Binary clutter inequalities for integer programs

Letchford, A N (2003) Binary clutter inequalities for integer programs. Mathematical Programming, 98 (1-3). pp. 201-221. ISSN 0025-5610

Full text not available from this repository.

Abstract

We introduce a new class of valid inequalities for general integer linear programs, called binary clutter (BC) inequalities. They include the {0, 1/2}-cuts of Caprara and Fischetti as a special case and have some interesting connections to binary matroids, binary clutters and Gomory corner polyhedra. We show that the separation problem for BC-cuts is strongly NP-hard in general, but polynomially solvable in certain special cases. As a by-product we also obtain new conditions under which {0, 1/2}-cuts can be separated in polynomial time. These ideas are then illustrated using the Traveling Salesman Problem (TSP) as an example. This leads to an interesting link between the TSP and two apparently unrelated problems, the T -join and max-cut problems.

Item Type: Article
Journal or Publication Title: Mathematical Programming
Uncontrolled Keywords: integer programming ; cutting planes ; matroid theory ; binary clutters ; traveling salesman problem
Subjects: UNSPECIFIED
Departments: Lancaster University Management School > Management Science
ID Code: 43705
Deposited By: ep_importer_pure
Deposited On: 11 Jul 2011 19:03
Refereed?: Yes
Published?: Published
Last Modified: 09 Apr 2014 22:21
Identification Number:
URI: http://eprints.lancs.ac.uk/id/eprint/43705

Actions (login required)

View Item